12 . December , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Nalfon 200

Big Image

Generic Name: fenoprofen (fen oh PROE fen)
Brand Names: Nalfon, Nalfon 200

What is Nalfon 200 (fenoprofen)?

Fenoprofen is in a group of drugs called nonsteroidal anti-inflammatory drugs (NSAIDs). Fenoprofen works by reducing hormones that cause inflammation and pain in the body.

Fenoprofen is used to treat pain or inflammation caused by arthritis.

Fenoprofen may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about Nalfon 200 (fenoprofen)?

This medicine can increase your risk of life-threatening heart or circulation problems, including heart attack or stroke. Do not use this medicine just before or after having heart bypass surgery (also called coronary artery bypass graft, or CABG).

Seek emergency medical help if you have symptoms of heart or circulation problems, such as chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance.

This medicine can also increase your risk of serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and gastrointestinal effects can occur without warning at any time while you are taking fenoprofen. Older adults may have an even greater risk of these serious gastrointestinal side effects.

Call your doctor at once if you have symptoms of bleeding in your stomach or intestines. This includes black, bloody, or tarry stools, or coughing up blood or vomit that looks like coffee grounds.

What should I discuss with my healthcare provider before taking Nalfon 200 (fenoprofen)?

Taking an NSAID can increase your risk of life-threatening heart or circulation problems, including heart attack or stroke. This risk will increase the longer you use an NSAID. Do not use this medicine just before or after having heart bypass surgery (also called coronary artery bypass graft, or CABG).

NSAIDs can also increase your risk of serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and gastrointestinal effects can occur without warning at any time while you are taking an NSAID. Older adults may have an even greater risk of these serious gastrointestinal side effects.

Do not use this medication if you are allergic to fenoprofen, or if you have:
  • severe kidney disease;

  • a stomach ulcer or inflammatory bowel disease; or

  • a history of allergic reaction to aspirin or other NSAIDs.

Before taking fenoprofen, tell your doctor if you are allergic to any drugs, or if you have:

  • a history of heart attack, stroke, or blood clot;

  • heart disease, congestive heart failure, high blood pressure;

  • a history of stomach ulcers or bleeding, bowel problems, diverticulosis;

  • liver or kidney disease;
  • asthma;

  • polyps in your nose; or

  • if you smoke.

If you have any of these conditions, you may not be able to use fenoprofen, or you may need a dosage adjustment or special tests during treatment.

FDA pregnancy category C. This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. Taking fenoprofen during the last 3 months of pregnancy may result in birth defects. Do not take fenoprofen during pregnancy unless your doctor has told you to. Fenoprofen can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby. Do not give this medicine to a child younger than 14 years old without the advice of a doctor.

How should I take Nalfon 200 (fenoprofen)?

Take this medication exactly as it was prescribed for you. Do not take the medication in larger amounts, or take it for longer than recommended by your doctor. Follow the directions on your prescription label. The maximum amount of fenoprofen for adults is 3 grams (3000 mg) per day. Know the amount of fenoprofen in the specific product you are taking.

If you take fenoprofen for a long period of time, your doctor may want to check you on a regular basis to make sure this medication is not causing harmful effects. Do not miss any scheduled visits to your doctor.

This medication can cause you to have unusual results with certain medical tests. Tell any doctor who treats you that you are using fenoprofen.

Store fenoprofen at room temperature, away from moisture, heat, and light.

What happens if I miss a dose?

Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine. Symptoms of a fenoprofen overdose may include nausea, vomiting, confusion, dizziness, drowsiness, black or bloody stools, coughing up blood, fever, urinating less than usual or not at all, shallow breathing, fainting, or coma.

What should I avoid while taking Nalfon 200 (fenoprofen)?

Do not use any other over-the-counter cold, allergy, or pain medication without first asking your doctor or pharmacist. Many medicines available over the counter contain medicines similar to fenoprofen (such as aspirin, ibuprofen, ketoprofen, or naproxen). If you take certain products together you may accidentally take too much of this type of medication. Read the label of any other medicine you are using to see if it contains aspirin, ibuprofen, ketoprofen, or naproxen. Do not drink alcohol while taking fenoprofen. Alcohol can increase the risk of stomach bleeding. Fenoprofen can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.

Nalfon 200 (fenoprofen) side effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop taking fenoprofen and seek medical attention or call your doctor at once if you have any of these serious side effects:
  • chest pain, weakness, shortness of breath, slurred speech, problems with vision or balance;

  • black, bloody, or tarry stools, coughing up blood or vomit that looks like coffee grounds;

  • confusion, tremors or shaking;

  • urinating less than usual or not at all;

  • pain, burning, or bleeding when you urinate;

  • nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);

  • fever, sore throat, and headache with a severe blistering, peeling, and red skin rash; or

  • bruising, severe tingling, numbness, pain, muscle weakness.

Keep taking fenoprofen and talk to your doctor if you have any of these less serious side effects:

  • upset stomach, mild heartburn or stomach pain, diarrhea, constipation; bloating, gas;

  • dizziness, headache, nervousness;

  • skin itching or rash;

  • dry mouth;

  • increased sweating, runny nose;

  • blurred vision; or

  • ringing in your ears.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect Nalfon 200 (fenoprofen)?

Before taking fenoprofen, tell your doctor if you are taking any of the following drugs:

  • cyclosporine (Gengraf, Neoral, Sandimmune);

  • lithium (Eskalith, Lithobid);

  • diuretics (water pills) such as furosemide (Lasix);

  • aspirin or salicylates such as Doan's Pills, Dolobid, and others;

  • a blood thinner such as warfarin (Coumadin);

  • steroids (prednisone and others);

  • seizure medication such as phenobarbital (Luminal, Solfoton) or phenytoin (Dilantin);

  • a sulfa drug such as Bactrim or Septra;

  • oral diabetes medications such as glipizide (Glucotrol), glimepiride (Amaryl, Duetact, Avandaryl), and others; or

  • NSAIDs (non-steroidal anti-inflammatory drugs) such as diclofenac (Voltaren), etodolac (Lodine), flurbiprofen (Ansaid), ibuprofen (Advil, Motrin), indomethacin (Indocin), ketoprofen (Orudis), ketorolac (Toradol), mefenamic acid (Ponstel), meloxicam (Mobic), nabumetone (Relafen), naproxen (Aleve, Naprosyn), piroxicam (Feldene), and others.

If you are using any of these drugs, you may not be able to use fenoprofen or you may need dosage adjustments or special tests during treatment.

There may be other drugs not listed that can affect fenoprofen. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist has information about fenoprofen written for health professionals that you may read.

What does my medication look like?

Fenoprofen is available with a prescription under the brand name Nalfon. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 7.02. Revision Date: 1/24/07 4:00:16 PM.

Recent Drug Updates at DrugIndexOnline:





Anaplex DMX Suspension Anaplex DMX Suspension
Generic Name: Brompheniramine/Dextromethorphan/Pseudoephedrine Suspension (BROME-fen-IR-a-meen/DEX-troe-meth-OR-fan/SOO-do-e-FED-rin) Brand Name: Examples include Anaplex DMX and BromTann/DM Tann/PSE TannAnaplex DMX Suspension is used for:Relieving symptoms of sinus congestion, runny nose, snee more...

Antithyroid Agents Antithyroid Agents
Some commonly used brand names are: In the U.S.— Tapazole 1 In Canada— Propyl-Thyracil 2 Tapazole 1 Another commonly used name for methimazole is thiamazole . Note: For quick reference, the following antithyroid agents are numbered to match the corresponding brand names. more...

Cascara Sagrada and Bisacodyl Cascara Sagrada and Bisacodyl
Some commonly used brand names are: In the U.S.— Agoral 35 Alophen 25 Alphamul 30 Alramucil Orange 7 Alramucil Regular 7 Bisac-Evac 25 Black-Draught 26 Black-Draught Lax-Senna 32 Carter's Little Pills 25 Cholac 14 Citroma 16 Citrucel Orange Flavor 3 Citrucel Sugar-Free Orange Flavor 3 Col more...

Earache Drops Otic Earache Drops Otic
Some commonly used brand names are: In the U.S.— A/B Otic Allergen Analgesic Otic Antiben Auralgan Aurodex Auroto Dolotic Ear Drops Otocalm In Canada— Auralgan Earache Drops Generic name product may be available in the U.S. Another commonly used name for antipyrine is phenazone . more...

Hyalgan Hyalgan
Some commonly used brand names are: In the U.S.— Hyalgan Orthovisc Another commonly used name is hyaluronic acid . Category Analgesic Description Hyaluronate (hye-a-loo-ROE-nate) is similar to a substance that occurs naturally in joints and that helps joints work properly by acti more...

Menadiol Menadiol
Some commonly used brand names are: In the U.S.— AquaMEPHYTON 2 Mephyton 2 Note: For quick reference, the following medicines are numbered to match the corresponding brand names. Other commonly used names are: phylloquinone , phytomenadione , vitamin K 1 , and vitamin K 4 . Thi more...

Oxacillin Oxacillin
Generic Name: Oxacillin Injection (ox-uh-SILL-in) Brand Name: Generic only. No brands available.Oxacillin is used for:Treating infections caused by certain bacteria. Oxacillin is a penicillin antibiotic. It works by blocking the growth of the bacteria's cell wall, resulting in the death of the more...

Premarin Premarin
Some commonly used brand names are: In the U.S.— Alora 4 Climara 4 Congest 1 Delestrogen 4 Depo-Estradiol 4 Depogen 4 Estinyl 7 Estrace 4 Estraderm 4 Estragyn 5 5 Estragyn LA 5 4 Estrasorb 4 Estro-L.A. 4 Kestrone-5 5 Neo-Estrone 4 Menest 3 Ogen .625 6 Ogen 1.25 6 Ogen 2.5 6 Ortho-Est .625 more...